zbMATH — the first resource for mathematics

On the equation \(\Delta u+x\cdot \nabla u+f(u)=0\). (English) Zbl 0615.35034
The asymptotic behaviour of radial solutions of the equation \[ (1)\quad \Delta u+\frac{1}{2}x\cdot \nabla u+\frac{k}{2}u+| u|^{p- 1}u=0,\quad x\in R^ N, \] which is an ordinary differential equation \[ (2)\quad u''+(\frac{N-1}{r}+\frac{r}{2})u'+\frac{k}{2}u+| u|^{p-1}u=0,\quad r=| x|,\quad u(0)=a,\quad u'(0)=0 \] for such solutions is investigated. It is proved that if \(\lim_{r\to \infty}r^ k u(r)=0\), then \(u(r)=0(e^{-\frac{r^ 2}{4}})\) and if \(\lim_{r\to \infty}r^ k u(r)\neq 0\), then \(u(r)=0(r^{-k})\). In this connection two asymptotic terms depending on the symbol of the variable (p-1)k-2 are calculated and it is shown that for \(k\leq \frac{N}{2}\), \((p+1)(p-1)^{-1} \leq \frac{N}{2}\), \(u(r)>0\) for \(r>0\) and \(\lim_{r\to \infty}r^ k u(r)>0\). For the solution of equation (1) and \[ \Delta u- \frac{1}{2}x\cdot \nabla u-\frac{k}{2}u+| u|^{p-1} u=0 \] integral identities generalizing the Pokhozhaev formula were proved [S. I. Pokhozhaev, Dokl. Akad. Nauk SSSR 165, 36-39 (1965; Zbl 0141.302)]. The explicit formulae of solutions of equation (2) for certain combinations between the parameters N, k and p are given at the end.
Reviewer: B.Kvedaras

35J60 Nonlinear elliptic equations
35B40 Asymptotic behavior of solutions to PDEs
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
Full Text: DOI
[1] Brezis, H., L. A. Peletier & D. Terman, A very singular solution of the heat equation with absorption, to appear in Arch. Rational Mech. Anal,. · Zbl 0617.35115
[2] scGidas, B., W.-M. scNi & L. Nirenberg, Symmetry of positive solutions of nonlinear equations in ?n, Adv. in Math. Supplementary Studies (Ed. L. Nachbin) 7A (1981), 369-402.
[3] Giga, Y., & R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pur. Appl. Math. 38 (1985), 297-319. · Zbl 0585.35051 · doi:10.1002/cpa.3160380304
[4] Haraux, A., & F. B. Weissler, Non-uniqueness for a semilinear initial value problem, Ind. Univ. Math. J. 31 (1982), 167-189. · Zbl 0506.35055 · doi:10.1512/iumj.1982.31.31016
[5] Kamin, S., & L. A. Peletier, Large time behaviour of solutions of the heat equation with absorption, to appear in Annali Scuola Norm. Sup. Pisa. · Zbl 0598.35050
[6] Poho?aev, S. I., Eigenfunctions of the equation ? u +? f(u) = 0, Dokl. Akad. Nauk SSSR 165 (1965), 36-39 (in Russian) and Sov. Math. 6 (1965), 1408-1411 (in English).
[7] Strauss, W. A., Existence of solitary waves in higher dimensions, Comm. Math. Phys. 55 (1977), 149-162. · Zbl 0356.35028 · doi:10.1007/BF01626517
[8] Weissler, F. B., Asymptotic analysis of an ordinary differential equation and nonuniqueness for a semilinear partial differential equation, Archive for Rational Mech. and Anal. 91 (1986), 231-245. · Zbl 0614.35043 · doi:10.1007/BF00250743
[9] Weissler, F. B., Rapidly decaying solutions of an ordinary differential equation, with applications to semilinear elliptic and parabolic partial differential equations, in Archive for Rational Mech. and Anal. 91 (1986), 247-266. · Zbl 0604.34034 · doi:10.1007/BF00250744
[10] Atkinson, F. V., & L. A. Peletier, Sur les solution radiales de l’√©quation \(\Delta u + \tfrac{1}{2}x \cdot \triangledown u + \tfrac{1}{2}\lambda u + \left| u \right|^{p - 1} u = 0\) . To appear in the C. R. Acad. Sc. Paris. · Zbl 0606.35025
[11] Escobedo, M., & O. Kavjan, Variational problems related to self-similar solutions of the heat equation. To appear in Nonlinear Analysis, TMA.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.